MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the coil (subject device) prematurely detached in the catheter.The procedure was completed successfully with no clinical consequences reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the main coil was seen to be detached/separated and kinked/bent.The coil delivery wire was seen to be kinked/bent.Functional testing was unable to perform due to the returned condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be duplicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.During the analysis, it was noted that the coil delivery wire was kinked, and the main coil was detached from the delivery wire and kinked.An assignable cause of procedural factors will be assigned to reported event of the main coil failed/unable to detach as as this defect appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of procedural factors will be assigned to the analyzed damage of the main coil prematurely detached/separated during use and the main coil kinked/bent as this defect appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the analyzed damage of the coil delivery wire kinked/bent as the issue is due to handling of the product or portion of the product during the clinical procedure.
 
Additional Manufacturer Narrative
Section b1 adverse event/product problem - corrected - no product problem.Section h1 type of reportable event - corrected - no malfunction.H6 investigation findings - results code grid - updated.H6 investigation conclusions - conclusion code grid - updated.Due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the main coil was seen to be detached/separated (after the procedure, the operator tried to detach the complained coil on the table and the coil was detached then).The main coil was kinked/bent.The coil delivery wire was seen to be kinked/bent.Functional testing was unable to perform due to the returned condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be duplicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.4 attempts were made to detach the coil.The ¿current flow¿ indicator illuminated solid green after ¿detachment¿ button was pressed.Another detachment device which was not complained about was used to detach the complained coil.After the procedure, the operator tried to detach the complained coil on the table and the coil was detached then.During the analysis, it was noted that the coil delivery wire was kinked, and the main coil was detached from the delivery wire and kinked.An assignable cause of procedural factors will be assigned to the reported event of the main coil failed/unable to detach as this defect appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The analyzed damage of the main coil prematurely detached/separated during preparation, main coil kinked/bent, and coil delivery wire kinked/bent have been assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the coil (subject device) prematurely detached in the catheter.The procedure was completed successfully with no clinical consequences reported to the patient due to this event.Updated: review of information received from cic on 16-oct-2023 clarified that the subject coil was detached by the physician on the table outside of the patient¿s body and not during the procedure.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18369266
Report Number3008881809-2023-00594
Device Sequence Number7807019
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public04546540698018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Catalogue NumberM0035431030
Device Lot Number24298804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient RaceAsian